MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN B12 II; RADIOASSAY, VITAMIN B12

ROCHE DIAGNOSTICS ELECSYS VITAMIN B12 II; RADIOASSAY, VITAMIN B12
Catalog Number 07028121190
Medical Device Problem Codes Low Readings (2460); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas pure e402 analytical unit serial number was (b)(6).The qc trace showed cal.E alarm on 11-jan-2025 suggesting a calibration issue.The qc from 03-feb-2025 and 04-feb-2025 was consistently borderline or out of range.No qc data was provided from 05-feb-2025.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 4 patients' samples tested with elecsys vitamin b12 g2 (vitamin b12 ii) assay on a cobas pure e402 analytical unit.Sample 1: initial result: 350 pg/ml.Repeat result: 669 pg/ml.Sample 2: initial result: 100 pg/ml (accompanied by a data flag).Repeat result: 237 pg/ml.Sample 3 and sample 4 were tested on (b)(6)2025: sample 3: initial result: 214 pg/ml.Repeat result: 375 pg/ml.Sample 4: initial result: 224 pg/ml.Repeat result: 419 pg/ml.The customer had calibration and qc issues prompting the repeat of the samples in another laboratory.The repeat results were deemed to be correct.
 
Additional Manufacturer Narrative
The issue was detectable to the user as the qc was consistently low out of range.Based on the provided information, the root cause was consistent with an onboard stability issue of vitamin b12 ii kits on the cobas pure e402 analytical unit.A quality notification was published.

Brand Name
ELECSYS VITAMIN B12 II
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21662738
Report Number1823260-2025-00821
Device Sequence Number8346891
Product Code CDD
UDI-Device Identifier04015630939848
UDI-Public04015630939848
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K151786
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number07028121190
Device Lot Number808573
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale